Alert archive / New York / Wind Chill Warnings in 2022

Wind Chill Warning 4, NWS Buffalo, NY

January 29, 2022Jefferson County, Lewis County, New York

NWS Buffalo, NY issued this wind chill warning at Jan 29, 2022, 1:02 PM EST for Jefferson County, Lewis County, New York. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 29, 2022, 1:02 PM EST (18:02 UTC)
Expired
Jan 30, 2022, 6:48 AM EST
In force
18 hr
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY

The radar

The Ft Drum radar (KTYX), 16 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2022-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2022-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

092 
WWUS41 KBUF 291802
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
102 PM EST Sat Jan 29 2022

NYZ007-008-300215-
/O.EXP.KBUF.WC.W.0003.000000T0000Z-220129T1800Z/
/O.NEW.KBUF.WC.W.0004.220129T1802Z-220130T1200Z/
Jefferson-Lewis-
Including the cities of Watertown and Lowville
102 PM EST Sat Jan 29 2022

...WIND CHILL WARNING IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Dangerously cold wind chills. Wind chills as low as 30 
  below zero.

* WHERE...Jefferson and Lewis counties.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a potentially dangerous situation to be outdoors. If you
must be outside, be sure to cover all exposed skin. Frostbite can
occur in 15 minutes or less with apparent temperatures of
25 below zero or colder.

&&

$$

NYZ006-300215-
/O.EXP.KBUF.WC.Y.0006.000000T0000Z-220129T1800Z/
/O.NEW.KBUF.WC.Y.0007.220129T1802Z-220130T1200Z/
Oswego-
Including the city of Oswego
102 PM EST Sat Jan 29 2022

...WIND CHILL ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Very cold wind chills. Wind chills as low as 20 below 
  zero.

* WHERE...Oswego county.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a potentially dangerous situation to be outdoors. If you
must be outside, be sure to cover all exposed skin. Frostbite can
occur in 30 minutes or less with apparent temperatures of
15 below zero or colder.

&&

$$

NYZ012>014-020-021-085-300215-
/O.NEW.KBUF.WC.Y.0007.220130T0000Z-220130T1200Z/
Wyoming-Livingston-Ontario-Cattaraugus-Allegany-Southern Erie-
Including the cities of Warsaw, Geneseo, Canandaigua, Olean, 
Wellsville, Orchard Park, and Springville
102 PM EST Sat Jan 29 2022

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST SUNDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  20 below zero.

* WHERE...Wyoming, Livingston, Ontario, Cattaraugus, Allegany, 
  and Southern Erie counties.

* WHEN...From 7 PM this evening to 7 AM EST Sunday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a potentially dangerous situation to be outdoors. If you
must be outside, be sure to cover all exposed skin. Frostbite can
occur in 30 minutes or less with apparent temperatures of
15 below zero or colder.

&&

$$

TMA
3 follow-up statements
971 
WWUS41 KBUF 300010
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
710 PM EST Sat Jan 29 2022

NYZ007-008-300815-
/O.CON.KBUF.WC.W.0004.000000T0000Z-220130T1200Z/
Jefferson-Lewis-
Including the cities of Watertown and Lowville
710 PM EST Sat Jan 29 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Dangerously cold wind chills. Wind chills as low as 30 
  below zero.

* WHERE...Jefferson and Lewis counties.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a potentially dangerous situation to be outdoors. If you
must be outside, be sure to cover all exposed skin. Frostbite can
occur in 15 minutes or less with apparent temperatures of
25 below zero or colder.

&&

$$

NYZ019-300815-
/O.EXA.KBUF.WC.Y.0007.000000T0000Z-220130T1200Z/
Chautauqua-
Including the city of Jamestown
710 PM EST Sat Jan 29 2022

...WIND CHILL ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Very cold wind chills. Wind chills as low as 20 below 
  zero.

* WHERE...Chautauqua county.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a potentially dangerous situation to be outdoors. If you
must be outside, be sure to cover all exposed skin. Frostbite can
occur in 30 minutes or less with apparent temperatures of
15 below zero or colder.

&&

$$

NYZ012>014-020-021-085-300815-
/O.CON.KBUF.WC.Y.0007.000000T0000Z-220130T1200Z/
Wyoming-Livingston-Ontario-Cattaraugus-Allegany-Southern Erie-
Including the cities of Warsaw, Geneseo, Canandaigua, Olean, 
Wellsville, Orchard Park, and Springville
710 PM EST Sat Jan 29 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Very cold wind chills. Wind chills as low as 20 below 
  zero.

* WHERE...Wyoming, Livingston, Ontario, Cattaraugus, Allegany, 
  and Southern Erie counties.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a potentially dangerous situation to be outdoors. If you
must be outside, be sure to cover all exposed skin. Frostbite can
occur in 30 minutes or less with apparent temperatures of
15 below zero or colder.

&&

$$

NYZ006-300815-
/O.CON.KBUF.WC.Y.0007.000000T0000Z-220130T1200Z/
Oswego-
Including the city of Oswego
710 PM EST Sat Jan 29 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Very cold wind chills. Wind chills as low as 20 below 
  zero.

* WHERE...Oswego county.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a potentially dangerous situation to be outdoors. If you
must be outside, be sure to cover all exposed skin. Frostbite can
occur in 30 minutes or less with apparent temperatures of
15 below zero or colder.

&&

$$
275 
WWUS41 KBUF 300548
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
1248 AM EST Sun Jan 30 2022

NYZ007-008-301200-
/O.CON.KBUF.WC.W.0004.000000T0000Z-220130T1200Z/
Jefferson-Lewis-
Including the cities of Watertown and Lowville
1248 AM EST Sun Jan 30 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Dangerously cold wind chills. Wind chills as low as 30 
  below zero.

* WHERE...Jefferson and Lewis counties.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a potentially dangerous situation to be outdoors. If you
must be outside, be sure to cover all exposed skin. Frostbite can
occur in 15 minutes or less with apparent temperatures of
25 below zero or colder.

&&

$$

NYZ012>014-019>021-085-301200-
/O.CON.KBUF.WC.Y.0007.000000T0000Z-220130T1200Z/
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
Including the cities of Warsaw, Geneseo, Canandaigua, Jamestown, 
Olean, Wellsville, Orchard Park, and Springville
1248 AM EST Sun Jan 30 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 20 below 
  zero.

* WHERE...Wyoming, Livingston, Ontario, Chautauqua, Cattaraugus, 
  Allegany, and Southern Erie counties.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a potentially dangerous situation to be outdoors. If you
must be outside, be sure to cover all exposed skin. Frostbite can
occur in 30 minutes or less with apparent temperatures of
15 below zero or colder.

&&

$$

NYZ006-301200-
/O.CON.KBUF.WC.Y.0007.000000T0000Z-220130T1200Z/
Oswego-
Including the city of Oswego
1248 AM EST Sun Jan 30 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 20 below 
  zero.

* WHERE...Oswego County.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a potentially dangerous situation to be outdoors. If you
must be outside, be sure to cover all exposed skin. Frostbite can
occur in 30 minutes or less with apparent temperatures of
15 below zero or colder.

&&

$$
042 
WWUS41 KBUF 301148
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
648 AM EST Sun Jan 30 2022

NYZ007-008-301300-
/O.CAN.KBUF.WC.W.0004.000000T0000Z-220130T1200Z/
Jefferson-Lewis-
Including the cities of Watertown and Lowville
648 AM EST Sun Jan 30 2022

...WIND CHILL WARNING IS CANCELLED...

While it will remain very cold this morning, temperatures will 
slowly rise. This has allowed the wind chill warning to expire.

$$

NYZ006-012>014-019>021-085-301300-
/O.CAN.KBUF.WC.Y.0007.000000T0000Z-220130T1200Z/
Oswego-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
Including the cities of Oswego, Warsaw, Geneseo, Canandaigua, 
Jamestown, Olean, Wellsville, Orchard Park, and Springville
648 AM EST Sun Jan 30 2022

...WIND CHILL ADVISORY IS CANCELLED...

While it will remain very cold this morning, temperatures will 
slowly rise. This has allowed the wind chill advisory to expire.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this wind chill warning went out at Jan 29, 10:12 AM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Jan 29, 10:12 AM EST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1012 AM EST Sat Jan 29 2022

.SYNOPSIS...
Bitter cold and dangerous wind chills will continue through tonight.
This will include some nuisance light lake effect snow showers south
of the lakes. Lake effect snow showers will then develop east of the
lakes later Sunday into Sunday night, otherwise dry weather expected
for the first part of the work week with rising temperatures.

&&

.NEAR TERM /THROUGH TONIGHT/...
Other than some light lake effect snow showers south of Lake Ontario
and along the Lake Erie shore, arctic high pressure will provide
cold weather for today with northeasterly flow this morning becoming
northwesterly this afternoon. As far as any accumulation, isolated
areas of a coating to a few tenths of an inch or so at best
expected, with most of that falling by early afternoon. Otherwise,
the main story will continue to be the bitter cold and dangerous
wind chills that will grip the region through tonight. Dangerously
low wind chill values will range from the negative teens F across
portions of the western Southern Tier through late this morning with
readings ranging through the negative 20s across the North Country
through midday or so. Thus, Wind Chill Warnings and Advisories
remain in place for these areas. One more very cold day with highs
topping out in the teens, with single digits east of Lake Ontario.

Another bitterly cold night on tap with dangerous wind chills yet
again, however not quite as cold as Friday night/Saturday morning.
May need another round of wind chill headlines east of Lake Ontario
where wind chill values as low as -25F will be possible across the
North Country, however not anticipating reaching wind chill headline
criteria anywhere else tonight. Weather wise, some light effect snow
showers will be found east of Lake Erie and southeast of Lake
Ontario, with nothing more than some nuisance accumulations
expected. Low temperatures will range from around zero through the
single digits, with negative teens again found across the North
Country.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
On Sunday, upper level trough will be re-enforced across Great
Lakes and the northeast in wake of the powerful Nor'Easter that
will lifting into Atlantic Canada. Sfc ridge passes early
shifting the blyr winds from NW to SW ahead of a weak clipper
system that is moisture starved. Light lake effect that will
start day over western Southern Tier and to the southeast of
Lake Ontario toward Finger Lakes will sweep northward in a
weakened state. Still some minor accums could occur across
Buffalo Metro Sunday morning.

By Sunday afternoon, a few snow showers will lift across Niagara
county, but main focus will turn to Lake Ontario. Tea kettle
type band over mid lake will head toward eastern shore late
Sunday afternoon into Sunday evening. The ultimate landing spot
for this band on eastern shore of Lake Ontario will be highly
dictated by weak wind field/mesoscale processes that are hard to
determine yet. But, if that band comes onshore, potential is
there for several inches of fluffy snow due to strong low-level
convergence helped out by overall weak convergence as the
clipper moves through and also a favorable profile with lake
EQLs up to 8kft and good portion of the lake convective layer in
the DGZ. SLRs could only be increased due to the light winds.
Using output from the Canadian-regional and NAM increased snow
amounts toward Jefferson and Oswego county border, but didn't
extend this too far inland with the light winds. Some hint that
passage of trough could shove this band back more over southeast
shore of Lake Ontario late Sunday night or it may just dissolve
as winds become variable and eventually push it back across the
open waters of the lake into Monday morning. Meantime, off Lake
Erie with sw flow, temps plenty cold enough at top of inversion
and still enough open water, there could be a few snow showers
impacting Buffalo Metro at times Sun night into Monday morning,
though nothing really shows near as much as the activity east of
Lake Ontario. Away from the lake effect Sun and Sun night it
will be not as cold with highs on Sun in the 20s and lows in the
single digits Sun night.

After any lingering lake effect snow showers on Monday morning,
rest of day will be quiet as weak height rises move in between
trough sliding off east coast and stronger trough aloft and sfc
low crossing southern Canada into far northern reaches of upper
Great Lakes. Winds will gradually become southeast by Monday
night and start to increase as a warm front approaches. This
will help temps stay up compared to recent nights with teens
above zero across North Country and 20s elsewhere.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Brief reprieve from the cold and a period of active weather still on
track. Trend that keeps showing up, now even in the ECMWF guidance,
is a quicker return to cold and possible snow as early as Thursday.
MOS guidance from GFS and ECMWF look pretty similar on Thursday
now, at least over western NY. Still time to sort this all out
though as there will likely be changes as this system is still
over the Gulf of Alaska.

On Tuesday, sfc low pressure crosses Ontario and James Bay.
Warm front ahead of this may generate a few rain showers late as
highs will reach the upper 30s to lower 40s (warmest calender
day since Jan 19th). Cold front arriving later Tuesday night
could also produce a few rain/snow showers. Cold front eases
across into Wednesday. Broad jet in strong southwest flow aloft
and Gulf of Mexico moisture coming into play will result in
precip spreading along inverted trough over deep south toward
the cold front that is in our region. Low-level thermal gradient
overhead, so will carry a mix of rain/snow. Best chance of only
snow will be over far western NY and across the North Country.
Some snow accumulation could occur in these areas starting late
Wednesday.

Uncertainty increases into Wednesday night and Thursday, though one
trend that is showing up is colder with better chance for snow on
Thursday, especially western NY and North Country as low-level
thermal gradient continues to trend farther east and southeast.
Ptype in forecast is simple for now, just rain and/or snow or a mix
of both. Certainly possible additional frozen precip (fzra, sleet)
could occur as well depending on depth of cold air and where warm
layer will reside over that cooler air at the sfc. No matter what,
Gulf of Mexico moisture will be streaming into our region, so this
system will need to be watched as if ptype is wintry, could be
higher impact system. At least right now it does seem that the
warmer and wetter impacts (flooding, ice jams) we were looking at a
few days ago are diminishing for our area. Time will tell if these
trends hold or if the thermal gradient trends west again. It
could. Once this system passes by, cue the return of more arctic
air which will arrive across the Great Lakes and northeast by
next weekend.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
Scattered light snow showers will be found south of Lake Ontario
today, but not expecting any worse than some isolated intermittent
areas of MVFR VSBY. MVFR CIGS will linger south of Lake Ontario
through at least the early to mid afternoon for most terminals.

Drier air and a wind shift associated with high pressure will then
take hold later this afternoon. Expect terminals from the Niagara
Frontier (KBUF/KIAG) over to KROC to slowly become VFR later this
afternoon into the early evening. Upslope flow may keep MVFR CIGS in
place across the Southern Tier (KJHW) through the end of the day
with KART remaining VFR with just an upper level cirrus canopy
overhead associated with the western fringe of the powerful
Nor'easter off the East Coast.

VFR expected at all terminals through the first half of tonight with
just some mid and upper level decks traversing overhead. Low level
moisture then increases during the second half of the night with low
VFR CIGS possible from the Niagara Frontier (KBUF/KIAG) over to
KROC, with MVFR CIGS possible across the Southern Tier (KJHW). KART
will remain VFR.

Outlook...

Sunday...Mainly VFR...but some MVFR conditions in light lake snows
near KBUF/KIAG.
Monday through Tuesday...Mainly VFR.
Wednesday...MVFR with the likelihood for mixed precipitation.

&&

.MARINE...
Winds and waves will stay elevated from Hamlin Beach to Mexico Bay
where a Small Craft Advisory remains in effect through tonight.

Northeast winds will slowly weaken this afternoon into the evening
as winds shift out of the north then eventually northwest, bringing
marginal SCA conditions to the eastern end of Lake Ontario. Winds
and waves increase some on Lake Erie through early this afternoon,
before weakening during the second half of today, with conditions
expected to stay below small craft headline criteria.

High pressure will then be in control with no small craft headlines
anticipated from Sunday through at least Monday night.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Wind Chill Warning until 1 PM EST this afternoon for NYZ007-
     008.
     Wind Chill Advisory until 1 PM EST this afternoon for NYZ006.
     Wind Chill Advisory until 11 AM EST this morning for NYZ012-
     020-021.
MARINE...Small Craft Advisory until 6 AM EST Sunday for LOZ043-044.

&&

SYNOPSIS...JM/TMA
NEAR TERM...JM/TMA
SHORT TERM...JLA
LONG TERM...JLA
AVIATION...JM/TMA
MARINE...JM/TMA
Hazardous weather outlook, Jan 29, 11:05 AM EST, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
1105 AM EST Sat Jan 29 2022

NYZ007-301615-
Jefferson-
1105 AM EST Sat Jan 29 2022

...WIND CHILL WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Warning.

Wind chills may be as low as 25 below zero again late tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Wind chills may be as low as 25 below zero early Sunday morning.

Several inches of lake effect snow may occur late Sunday afternoon
through Sunday night over southern Jefferson County to the south of
Watertown, especially close to the Lake Ontario shoreline.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-301615-
Oswego-
1105 AM EST Sat Jan 29 2022

...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

Wind chills may be as low as 25 below zero again late tonight on the
Tug Hill.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Wind chills may be as low as 25 below zero early Sunday morning on
the Tug Hill.

Several inches of lake effect snow may occur late Sunday afternoon
through Sunday night over northern Oswego County to the north of
Mexico, especially close to the Lake Ontario shoreline.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ008-301615-
Lewis-
1105 AM EST Sat Jan 29 2022

...WIND CHILL WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Warning.

Wind chills may be as low as 25 below zero again late tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Wind chills may be as low as 25 below zero early Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>005-010>014-019>021-085-301615-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee-
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
1105 AM EST Sat Jan 29 2022

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-301615-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
1105 AM EST Sat Jan 29 2022

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 1:02 PM ESTWind Chill AdvisoryBUFAllegany, Cattaraugus, Chautauqua, Erie, Livingston, Ontario and 2 more18 hr

Nearby

Wind Chill Warnings in New York, 2022Every wind chill warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.